Share Facebook


12-28-2008, 08:36 PM   #1
twob
 
Join Date: Nov 2008
Imuran side effects

My 12 year old son is weaning of entocort and has started imuran, been on 1 week now. I have noticed a bump on the back of his head. He did not get hit or run into anything. He says it does hurt. Is this side effect from entocort or imuran? I have read that imuran can cause benign growths, but that quickly? Also, does imuran cause loss of appetite? He is not eating nearly as much as he did while just on the entocort. Any advice appreciated, thank you!
TWOB
12-29-2008, 09:31 AM   #2
dayng1016
Senior Member
 
dayng1016's Avatar
 
Join Date: Sep 2008
Hey there, I'm not sure on the bump, but the loss of appetite I can vouch for. I was on Imuran for only 3wks and I was nauseous the whole time and no appetite. It caused my blood count to drop rapidly so the doctor took me off it. As Pen stated your son should be having regular blood work done. I would definitely let his GI know. Good luck!
12-29-2008, 09:42 AM   #3
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
Hi twob-
I had pain on the back of my neck where the bump is where your skull and neck meet. It felt like I was hit by a hammer and I didn't bump anything either. I had also been on Imuran a short time when it started. It lasted only a few days. I also get loss of appetite for no apparent reason sometimes. I don't know if it's related or if that helps you, but welcome to the forum!
MBH
12-29-2008, 11:00 AM   #4
twob
 
Join Date: Nov 2008
Thanks, have an appointment Friday for blood work and will mention all this. he did say he feels nauseous too.
01-02-2009, 12:43 AM   #5
PENWESTERN
Member
 
Join Date: Dec 2008
How often does your Dr. test your blood when you begin Imuran? Have you had elevated liver enzymes?

Five years ago I took Imuran I suffered drug induced hepatitis and worry.
__________________
Penwestern

Last edited by PENWESTERN; 01-02-2009 at 05:07 AM.
01-02-2009, 06:13 AM   #6
Agent X20
Senior Member
 
Agent X20's Avatar
 
Join Date: Jul 2008
Location: West Yorkshire, UK

My Support Groups:
I've been on Imuran (called Azathioprine here) for 18 months now, and it seems to have done me much more good than harm. Not even sure if I've had side effects, as I can't separate side effects from the crohns... but I do feel nauseous sometimes, and very tired, and suffer from "brain fog". I also get dizzy, but that may be related to an inner ear disorder I once had!
I think I had my blood tested weekly at the beginning, then monthly, and now I'm on three-monthly, and they haven't found any problems (yet)
__________________
Steve J
01-02-2009, 06:43 PM   #7
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
I had no problem with Imuran (Azathioprine) when I first started on it at a low dose, but.. when my GI bumped me up in dosage, all hell broke loose, and fast.

Ended up covered in a literally head to toe rash, and excruciating pains in my back, legs and feet. Ended up in the Emergency Room, doctors there concluded it was Imuran toxicity, immediately stopped taking it and the pain disappeared within 48 hours.. tho the rash lasted for months after. A trial dose (very low) immediately caused the pain to come back.. proving it was toxicity. Others have taken it with good results and moderate side or ill effects.. But, you need to know the risks, and the warning signs, and to have regular AND routine blood work in case it is causing hidden issues, OK?
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
01-03-2009, 01:34 AM   #8
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
I'm too pumped full of new meds and changes to know if the sick or fatigue feelings are from Imuran or not (started that 14 months ago), but a benign growth of noticable size is unlikely to be generated in 7 days. I have no idea, but Imuran is a drug that takes a while to build up, although, I'd bet the side effects can start sooner (drug itself takes 1-3 months to start working).

Also, Steve, they call it Azathioprine here too, the Imuran is just a brand name, but the generic Azathioprine is the base name here. Sorry, you're still left with having your special versions of metre and realise and the like.
__________________


-diagnosed with Crohn's Disease in Sept. 2006, currently 28 years old

"Chuck Norris can kill two stones with one bird."

"Men with Spartan lives, simple in their creature comforts, if only to allow for the complexity of their passions." -The X-Files, S4
01-03-2009, 12:37 PM   #9
Agent X20
Senior Member
 
Agent X20's Avatar
 
Join Date: Jul 2008
Location: West Yorkshire, UK

My Support Groups:
Benson... it's all Noah Webster's fault (the spelling, not the azathioprine)... and we don't have a problem with metres (heh,heh) we still measure distances in ells and chains over here!

Back to the thread... I don't get the prescription without confirmation that my blood tests are all up to date, which is a good thing really.
10-31-2013, 10:46 AM   #10
PeggyS
 
Join Date: Dec 2012
I got pancreatitis from Imuran. It happened quickly and was dramatic. Went to the hospital via squad and was taken off all food and water for 3 days to give my pancreas a rest. I got better very quickly. NO more Imuran for me! Nothing to report yet. I was on Cimzia right after the pancreatitis and it caused bad muscle pain, "medication induced psoriasis", and more. Off that now. I have just started Humira a week ago.
Reply

Thread Tools


All times are GMT -5. The time now is 04:40 PM.
Copyright 2006-2017 Crohnsforum.com